MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 3-0 S/A SH CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 3-0 S/A SH CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP774D
Medical Device Problem Codes Material Frayed (1262); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.Device not returned.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Could you please clarify how many defective products are involved in this event? =>the sales rep reported that qty of product involved is 1.What do you mean by ""poor flexibility""? please provide more details.The surgeon felt that the suture was firmer than usual.The following information was requested, but unavailable: what was the name of the procedure?, what was the procedure date? , what is the lot number for all products involved in the surgery?, what is the condition of the patient? , did the single suture used on the patient frayed and also detached from the needle, during the procedure? please clarify.Trade name - irgacare¿, active ingredient(s)  triclosan, dosage form  suture/solid/parenteral, strength = 275 g/m.
 
Event or Problem Description
It was reported that the patient underwent an esophagogastrectomy on unknown date and the suture was used for gastrointestinal anastomosis.During the surgery, it was found that the surface of the suture had been frayed.Also, when the suture was passing through the intestinal tract, it came out of the needle hole means that gastrointestinal fluid leaked out.Another like suture was used to complete the procedure.There was no post-operative effect on the patient.In addition, a surgeon commented that it was poor flexibility; he felt that the suture was firmer than usual.There were no patient consequences reported.

Brand Name
VCL+ VIO 8X18IN 3-0 S/A SH CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12164362
Report Number2210968-2021-06290
Device Sequence Number11826948
Product Code GAM
UDI-Device Identifier10705031055513
UDI-Public10705031055513
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVCP774D
Device Catalogue NumberVCP774D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2021
Initial Report FDA Received Date07/13/2021
Patient Sequence Number1